MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ASPHERE M SPEC 11/13 36 +0; S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US ASPHERE M SPEC 11/13 36 +0; S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS
Catalog Number 136531100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Distress (2329); Discomfort (2330); Injury (2348); Limited Mobility Of The Implanted Joint (2671)
Date of Event 03/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Complaint description: the patient was revised to swap out the metal on metal bearing, as well as a femoral stem.No patient harm or device failure reported.Update ad 11 jun 2018: (b)(4) was reopened under (b)(4) due to claim letter received.Claim letter alleges pain.The patient harm has been updated.Doi: (b)(6) 2009: dor: (b)(6) 2017; left hip.
 
Event or Problem Description
Pinnacle litigation received.In addition to what was previously reported, litigation alleges injury, discomfort, difficulty walking, loss mobility, loss range of motion, mental anguish, and emotional distress.Added lawyer in associated contacts.
 
Additional Manufacturer Narrative
No device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.

Brand Name
ASPHERE M SPEC 11/13 36 +0
Common Device Name
S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key7663557
Report Number1818910-2018-63779
Device Sequence Number2062994
Product Code JDI
UDI-Device Identifier10603295033370
UDI-Public10603295033370
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K082585
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number136531100
Device Lot Number2939971
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/11/2018
Supplement Date Received by Manufacturer06/11/2018
02/08/2019
Initial Report FDA Received Date07/05/2018
Supplement Report FDA Received Date07/11/2018
02/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight79